Protracted Benzo withdrawal

Posted by aarniek @aarniek, Oct 30, 2016

Taken of 8mg of Ativan daily in 3 weeks and suffering terribly nearly 4 years now! Unable to walk ,have insane muscle tightness,no memory,tinnius is unbearable,unable to picture things in my mind ! After 45 months it’s worse than ever and 2 neurologists have tried only medications which all made me even worse!

@ejezbeta

I think that I would look upon them as a questionable sometimes necessary evil. Recent studies claim that 85% of people over 70 on a Benzo will develop a form of dementia. Not worth the risk in my thinking.

Jump to this post

I actually had this conversation with my psychiatrist this week because I've seen some of those same articles. Her wise and experienced reply was that the meds MAY cause dementia somewhere down the road but at this point, there is nothing definite and it could be just as easily dementia from genetics, old age, alcohol etc. Rather than worry and stress about what MIGHT be, I would rather live with some more mental stability in the here and now. I equate this concern to those who need a knee replacement but are only in their 50s so they plan to wait till they are in their 70s so it doesn't need to be done twice. 20 years of pain and reduced mobility vs. the unknown? Seems like a no brainer to me

Liked by Leonard

REPLY

My doctor just recently prescribed Remeron (Mirtazapine) to help with sleep as I near the end of my taper. I'm currently down to 0.25mg of clonazepam. Does anyone here have any experience with Mirtazapine for sleep? I'm taking 7.5mg which is half a pill and seems to have restored my sleep issue which was a MAJOR part of withdrawal for me. Also, as I think back to why I even began taking Clonazepam some 20+ years ago, sleep was a major part of it. It's one of those chicken or the egg questions, what came first, anxiety or chronic insomnia? I'm 3 days into Remeron and so far so good. If this can help me combat the sleep issues, I'm pretty sure I can end my relationship with clonazepam for good. Another question I have here for anyone that has once been on this low is a dose of clonazepam is when would it be safe to just stop completely and "jump-off" from a dependency stand-point, 0.125mg? Thanks!

REPLY
@aarniek

Anyone found anything that helped this brutal condition so you could have any sort of life again? I am on 8 different Benzo withdrawal sites including benzo buddies and found zero help!

Jump to this post

The best site I have found is called Benzo Free. I found that the podcast as well as the reading has great info.

Liked by aarniek

REPLY
@iowaellen27

I actually had this conversation with my psychiatrist this week because I've seen some of those same articles. Her wise and experienced reply was that the meds MAY cause dementia somewhere down the road but at this point, there is nothing definite and it could be just as easily dementia from genetics, old age, alcohol etc. Rather than worry and stress about what MIGHT be, I would rather live with some more mental stability in the here and now. I equate this concern to those who need a knee replacement but are only in their 50s so they plan to wait till they are in their 70s so it doesn't need to be done twice. 20 years of pain and reduced mobility vs. the unknown? Seems like a no brainer to me

Jump to this post

You have a wonderful psychiatrist! I have a doctor who is finally referring me. Most docs do not seem to have experience with teaching!! withdrawal.
I was finally referred to a psychiatrist whom I will see ..could not get an appointment until February! An epidemic?
If I were to give advice I would say:
1. Read the information that accompanies each prescription!
2. Ask questions:
What is the research on this pharmaceutical?
What are the side effects?
How long should I take this… Is it safe to take for years?!
3. Are there alternatives to medication?
Counseling?
Cognitive Behavioral Therapy?

Many of these docs have gone to the “best” schools but are not specialists in managing tremors, anxiety, cervical dystonia….

Look for the good:
I am more understanding of others medical and psychological issues… a privileged listener. I can listen to your pain. I understand, because I have it. You may not always see it but it is there!

Never give up!
P.S. Thank you for your doctor’s words. It MAY cause dementia. Every time I forget something, I become anxious. I have to work on that.
Many thanks for this website!
It has been more helpful than the well intentioned doctors I have seen.

REPLY
Please login or register to post a reply.